Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 20, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2019, 4:57 PM CDT for 4 counties in Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2019, 4:57 PM CDT (21:57 UTC)
- Expired
- Apr 7, 2019, 5:15 PM CDT
- In force
- 18 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Callaway County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821
WUUS53 KLSX 072157
SVRLSX
MOC027-073-139-151-072230-
/O.NEW.KLSX.SV.W.0020.190407T2157Z-190407T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
457 PM CDT SUN APR 7 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Montgomery County in east central Missouri...
Southeastern Callaway County in central Missouri...
Northeastern Osage County in central Missouri...
Northwestern Gasconade County in east central Missouri...
* Until 530 PM CDT.
* At 457 PM CDT, a severe thunderstorm was located over Chamois,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chamois, Gasconade, Mokane, Rhineland, Morrison, Portland and
Steedman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 9193 3878 9154 3869 9150 3858 9153
3858 9193
TIME...MOT...LOC 2157Z 261DEG 22KT 3865 9181
HAIL...1.00IN
WIND...60MPH
$$
Tilly2 follow-up statements
911
WWUS53 KLSX 072209
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
509 PM CDT SUN APR 7 2019
MOC027-073-139-151-072230-
/O.CON.KLSX.SV.W.0020.000000T0000Z-190407T2230Z/
Montgomery MO-Callaway MO-Osage MO-Gasconade MO-
509 PM CDT SUN APR 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN MONTGOMERY...SOUTHEASTERN CALLAWAY...NORTHEASTERN
OSAGE AND NORTHWESTERN GASCONADE COUNTIES...
At 508 PM CDT, a severe thunderstorm was located near Chamois,
moving east at 30 mph. This storm continues to weaken, but large
hail is still expected.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Chamois, Gasconade, Rhineland, Morrison, Steedman and Portland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 9185 3878 9154 3869 9150 3858 9153
3861 9186
TIME...MOT...LOC 2208Z 262DEG 24KT 3866 9172
HAIL...1.00IN
WIND...<50MPH
$$
Tilly302
WWUS53 KLSX 072215
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
515 PM CDT SUN APR 7 2019
MOC027-073-139-151-072225-
/O.CAN.KLSX.SV.W.0020.000000T0000Z-190407T2230Z/
Montgomery MO-Callaway MO-Osage MO-Gasconade MO-
515 PM CDT SUN APR 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN CALLAWAY...NORTHEASTERN OSAGE AND NORTHWESTERN GASCONADE
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3870 9185 3878 9154 3869 9150 3858 9153
3861 9186
TIME...MOT...LOC 2214Z 261DEG 22KT 3867 9166
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:51 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 7, 2:51 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 251 PM CDT Sun Apr 7 2019 .SHORT TERM... (Through Monday Night) Issued at 244 PM CDT Sun Apr 7 2019 Still waiting for activity to fire up this afternoon as pre-frontal trof extending from west central Illinois south southwestward towards Springfield, MO as of 19z Sunday slides east. Latest RAP run still showing surface based CAPES between 1500 and 2500 J/kg through early this evening, mainly along and south of I-70 corridor. This combined with deep layer shear increasing to around 35 kts and decent moisture convergence along the trof will see isolated/ scattered storms develop anytime now. Coverage will be sparse but could see some isolated strong to severe storms for portions of eastern MO and western IL through this evening with the main threats being large hail and damaging winds. In the meantime, main cold front is still progged to approach northwestern portions of forecast area by late this afternoon with showers and storms developing in this area by 22z Sunday. Eventually the front will catch up with the pre-frontal trof and merge, pushing the activity southeastward out of the forecast area by 12z Monday, though some lingering showers are possible over portions of southeast MO and southern IL through midday. Dry and mild weather will prevail across the region Monday and Monday night with clouds clearing out by late Monday afternoon. Otherwise, some weak CAA tonight after front moves through with lows in the upper 40s to upper 50s. Highs on Monday will be in the low to mid 70s with lows Monday night in the upper 40s to low 50s. Byrd .LONG TERM... (Tuesday through Next Sunday) Issued at 244 PM CDT Sun Apr 7 2019 Still expecting dry and warmer weather through mid week with highs in the mid 60s to upper 70s each day. Extended models still show decent cyclogenesis over the Central Plains midweek as upper level trough swings through, though have minor differences in placement and timing, so kept NBM blend with increasing chances of showers and thunderstorms beginning Wednesday night through Thursday evening before exiting. With this wound up system, it will be quite breezy on Thursday. Beyond that, colder weather expected for Friday through Sunday with another chance of rain Saturday afternoon through Sunday. Byrd && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1238 PM CDT Sun Apr 7 2019 VFR flight conditions expected through the forecast period for most of the TAF sites. However, MVFR diurnal cu have developed over KUIN and will persist through 21z Sunday before lifting back to VFR. Otherwise, main forecast issue is the precipitation chances for KUIN and St. Louis metro area TAFs. Isolated/scattered showers and storms will develop, mainly between 21z Sunday and 06z Monday, so kept VCSH mention for now. Gusty southwest winds will slowly diminish then veer to the west then northwest as cold front moves through. SPECIFICS FOR KSTL: VFR flight conditions expected through the forecast period. Otherwise, main forecast issue is the precipitation chances for the St. Louis metro area. Isolated/scattered showers and storms will develop between 22z Sunday and 06z Monday, so kept VCSH mention for now. Gusty southwest winds will slowly diminish then veer to the west then northwest as cold front moves through. Byrd && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 57 76 54 70 / 30 5 0 0 Quincy 50 73 50 65 / 30 0 0 0 Columbia 52 73 51 70 / 20 0 0 0 Jefferson City 53 75 52 71 / 20 0 0 0 Salem 59 74 51 70 / 50 20 0 0 Farmington 57 75 51 73 / 50 20 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 7, 3:29 PM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 329 PM CDT Sun Apr 7 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 329 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms through midnight across the area. A few of these storms could be strong to severe across eastern Missouri and western Illinois through this evening. The primary threats will be large hail and damaging winds. Moderate to major river flooding is ongoing at points on the Mississippi and Illinois Rivers. Please see the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Major river flooding will continue or is expected to occur at Saverton Lock and Dam on the Mississippi River and at Hardin along the Illinois River. Moderate flooding will continue at several other points on the Mississippi River. Please see the appropriate Flood Statements for specific details. There is a chance of thunderstorms from Wednesday night through Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. Byrd
In the hours before
Local storm report, Apr 7, 4:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL CENTERTOWN 38.62N 92.41W
04/07/2019 E0.75 INCH COLE MO PUBLIC
VIA CENTRAL MO MEDIA FACEBOOK POST.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 6:50 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Ralls | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.